MAUDE Adverse Event Report: Angiomed GmbH & Co. Medizintechnik KG LifeStent 5F Vascular Stent

Angiomed GmbH & Co. Medizintechnik KG LifeStent 5F Vascular Stent
Catalog Number 5F071003CS
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6)2026, a patient underwent stent placement procedure using a lifestent device via common femoral artery in the right groin.It was reported that the tip of the delivery catheter broke on the stent and the two hollow outer sheaths broke.It was further reported that the physician tried snaring one of the two pieces which further migrated both distally.One segment parked in a collateral.The other piece was parked with a coronary stent in the profunda which remained patent.However, the current condition of the patient is unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the stent delivery system was returned in used condition without the stent that reportedly has been deployed inside patient.The inner catheter cardan tube is broken off at the distal end, and the distal segment of the cardan tube is missing, as reported.Provided image demonstrates two broken off and separated catheter segments inside vessel which leads to confirmed result for break and detachment of the inner catheter cardan tube inside patient; the image and sample cannot confirm that the system was difficult to insert.In this case, crossing a re-occluded stent was difficult, the iliac bifurcation was reported not being very steep.System compatible 6f x 55 cm introducer with a 0.014" guidewire were used for access, and the system was running smoothly over the guidewire.During deployment, the system was correctly held at the stability sheath, and the stent deployed fine.Upon removal the guide catheter was significantly kinked.Deployment in the common femoral artery to treat in-stent restenosis would represent an off label use.Based on the information available, the investigation is closed with confirmed result for break and detachment of the inner catheter cardan tube inside patient.A definite root cause for the reported event could not be determined.Stent placement in the common femoral artery to treat in stent restenosis would be an off label use.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use (ifu) states: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' regarding pre dilation the ifu states: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' the ifu further state: 'gain ipsilateral or contralateral femoral access utilizing an appropriate introducer sheath - 5f (1.67 mm) or larger introducer sheath.(.) insert a guidewire of appropriate length and 0.014 inch (0.36 mm) - 0.035 inch (0.89 mm) diameter (.)'.Regarding insertion and removal difficulty of the delivery system the ifu states: 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used.', and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' holding and handling of the system throughout deployment was found sufficiently described.The lifestent 5f vascular stent system is intended to improve luminal diameter (.) in the native superficial femoral artery (sfa) and popliteal artery (.).' the safety and effectiveness of this device for use in treatment of in-stent restenosis has not been established.G3, h6 (device, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LifeStent 5F Vascular Stent
Common Device Name
Vascular Stent
Manufacturer (Section D)
Angiomed GmbH & Co. Medizintechnik KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
Angiomed GmbH & Co. Medizintechnik KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key50020952
Report Number9681442-2026-00162
Device Sequence Number9572588
Product Code NIP
UDI-Device Identifier00801741120343
UDI-Public(01)00801741120343(17)280121(10)ANKN2251
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5F071003CS
Device Lot NumberANKN2251
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2026
Supplement Date Received by Manufacturer07/13/2026
08/25/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date08/07/2026
08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown